Signs & Symptoms
The signs of morphine abuse are pin-point pupils, frequent nodding off, poor concentration, lethargy, anxiety, itching, frequent headaches, nausea, and vomiting. Other common signs of morphine abuse are frequently falling asleep, inability to speak without slurring, and shallow breathing.
An individual may also either gain or lose a significant amount of weight and his or her color may be off, often appearing pale, gaunt and sick. Many times, right after an individual ingests morphine, he or she may get a spark of energy and become talkative, feeling on top of the world. Later, a person can experience a crash and begin to feel lethargic and sleepy.
If people have been abusing morphine for an extended period, they at some point will experience withdrawal. If an individual is unable to procure morphine or other opioid drugs, withdrawal can set in after as little as 8 hours. Withdrawal symptoms include excessive sweating, cold and hot chills, watery eyes, runny nose, aches, pains, insomnia, anxiety, high blood pressure, digestive upsets, nausea, and vomiting.
During this time, they may beg for money, steal, or sell their own belongings. If an individual is then able to procure the morphine once more, these withdrawal symptoms can subside in as little as 15 minutes to an hour.
What happens during a morphine overdose is very similar to what happens during any opioid overdose. Once an overdose begins to set in, the users may fall into a confused state, they may also be irritable or extremely drowsy. Once they lose consciousness, they may experience trouble breathing which can eventually lead to a blue or purple hue in the skin.
Some people may begin to experience seizures during an overdose. They can begin to vomit and have limp muscles. If you are concerned that someone is experiencing an overdose of morphine, be sure to immediately contact emergency medical care.
While acute overdose is extremely dangerous, over-stimulation to the nervous system also occurs over time in what some consider to be chronic overdose. With chronic overdose, long-term use of crystal meth results in the same sorts of physiological and psychological symptoms.